MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Device evaluated by manufacturer.The device was returned for analysis.A visual and microscopic inspection noted that the main coil was returned for this complaint.The pusher wire and introducer sheath were not returned for this complaint.The coil was returned stretched in middle of the core near to interlocking arm and zap tip.No more damages were found in the device.The zap tip of the main coil has a smooth surface.The interlocking arm was inspected and no anomalies were noted.The dimensional inspection of the main coil revealed that the maximum outer diameter (od) zap tip and primary coil (od) were within its specification, however some of the fiber bundles were missing.
 
Event or Problem Description
Reportable based on device analysis completed on 05feb2020.It was reported that the coil was stuck inside the microcatheter.The target lesion was located in the moderately tortuous and mildly calcified iliac artery vein arteriovenous fistula.A 3mm x 12cm interlock coil was selected for use in a vascular embolization.During the procedure, it was noted that the coil was stuck inside the microcatheter.The arm of the coil was connected during preparation with the introducer sheath fit in the hub during coil insertion.During advancement, the delivery wire was not rotated more than once with the twist lock completely opened.The procedure was completed with another of the same device.No patient complications reported.However, device analysis revealed missing fiber bundle.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9711332
Report Number2134265-2020-01551
Device Sequence Number13541471
Product Code KRD
UDI-Device Identifier08714729764946
UDI-Public08714729764946
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0023982891
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/05/2020
Initial Report FDA Received Date02/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1